Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Side effects of Antidepressant medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   hello. i've been on prozac for over a month now. on thursday my doctor raised it from 60mg to 70mg, which i began on friday. friday and saturday i experienced itching on many places on my body. i'd of course scrach it, and rashes would form, as well as hives sometimes. today, however, it got even worse. my hand felt like someone was squeezing it with pliers, and itched insanely. also, on thursday i took 10mg of inderal to help with anxiety, and saturday i took 20mg of inderal and .5mg of klonopin for anxiety as well. however, i think it's the prozac increase that did it, as the 70 mg increase triggered the ffects later on friday evening. any advice would be appreciated until i see my doctor shortly. thanks.
Doctor :   Hi
User :   hello doctor, i'm getting quite nervous about this.
Doctor :   Give me moment let me read the query
User :   sure
Doctor :   Ok
Doctor :   Usually prozac has no such adverse side effects
Doctor :   But in your case i find it may be the cause
User :   i read that rashes hives and itching are not uncommon side effects of prozac. however, why did it only start when he increased it from 60 to 70? or was it not the prozac, but perhaps the inderal (10mg) i took thursday?
Doctor :   ok
Doctor :   Its not very common as per my experience
Doctor :   You need not worry
User :   do i discontinue the prozac?
Doctor :   there is always a threshold for the dosage
Doctor :   Yes for a while
Doctor :   And check for regression of symptoms
User :   this allergic reaction, whatever is causing it, can't cause any serious damage to my brain or any other part, can it?
Doctor :   And take alternative antidepressants
Doctor :   No
Doctor :   Untill u have symptoms in difficulty breathing/ blurring vision/
Doctor :   You dont have to worry it just minimal allergic reaction
User :   if i suddenly stop taking the prozac though, am i at risk for withdrawal symptoms? or is stopping suddenly fine?
Doctor :   Ya no issues
Doctor :   Better start with klonopin that will do
Doctor :   Sure there will be some withdrawal effects, but will not cause much harm, considering your current problem
User :   well the klonopin and inderal are only taken as needed, for my stuttering and anxiety. only prozac is taken on a regular basis. do you think they had anything to do with this reaction, or do you think it was all the prozac?
Doctor :   Most probably
Doctor :   Any recent history of sea food consumption
Doctor :   New soaps/ shampoos/ mosturizing lotion
Doctor :   Insect bites?
User :   none that i can recall
Doctor :   Ok
User :   alright ill stop taking all meds and call my doctor first things tomorrow. just wanted to make sure the reaction wasn't life threatening or anything.
Doctor :   They aren't dont worry
Doctor :   Get an appiontment fixed with your primary
User :   the thing is, these symptoms have been occurring for three days, and i continued to take the meds, unaware that the meds were causing them because they weren't that bad until today. are you sure i couldn't have done damage these past two days by having the reaction and taking those three meds?
Doctor :   And get your dose changed or modified
User :   will do
Doctor :   As said the exact cause is still not known
User :   yes
Doctor :   We will have to do trail basis change and modify drugs
Doctor :   And watch out for allergic reactions
User :   yes
User :   one more thing
Doctor :   Hope things will resolve soon
Doctor :   After drug withdrawal
Doctor :   Ya proceed
User :   i payed for the half hour session. it's a one time charge right? if not, can you cancel it so i only payed for the one time charge of 15.95
User :   it was worth the piece of mind. thank you for your time
Doctor :   Thanks for consulting me
Doctor :   Wishing you speedy recovery
User :   so it's only this one time fee correct?
Doctor :   Yes
User :   nothing recurring?
Doctor :   You have plans on monthly basis and annual too
User :   no i only signed up for a one time half hour plan
User :   that is all
User :   please cancel anything else. i didnt authorize those
Doctor :   I will ask the customer care team to forward details regarding this
Doctor :   Ok
Doctor :   Dont worry
User :   thank you. i only payed 15.95 for this one time. i didn't authorize anything else.
Doctor :   I would be your option
User :   excuse me?
Doctor :   The packages are chosed by you, we cant change it, your is 30 mins package one time only
User :   thank you
User :   ok great
Doctor :   Bye for now
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor